Alert archive / Nevada / High Wind Watches in 2016

High Wind Watch 7, NWS Las Vegas, NV

May 18, 2016Lincoln County, Nevada

NWS Las Vegas, NV issued this high wind watch at May 18, 2016, 2:16 PM PDT for Lincoln County, Nevada. It took effect at May 20, 2016, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 18, 2016, 2:16 PM PDT (21:16 UTC)
In effect from
May 20, 2016, 11:00 AM PDT
Expired
May 19, 2016, 1:59 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS75 KVEF 182116
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PDT WED MAY 18 2016

...STRONG WINDS RETURN TO THE REGION STARTING TOMORROW...

.A WEATHER SYSTEM WILL BRING STRONG WINDS TO THE AREA BEGINNING
TOMORROW AFTERNOON AND PEAKING FRIDAY AFTERNOON BEFORE GRADUALLY DIMINISHING
SATURDAY. DOWNSLOPE WINDS WILL BE POSSIBLE IN THE SIERRA AND SPRING
MOUNTAINS AS WELL AS THE OWENS VALLEY. AREAS OF BLOWING DUST CAN BE
EXPECTED. 

NVZ015-190900-
/O.NEW.KVEF.WI.Y.0024.160519T2000Z-160520T1800Z/
/O.NEW.KVEF.HW.A.0007.160520T1800Z-160521T0300Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
216 PM PDT WED MAY 18 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 11 AM PDT
FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM 11 AM FRIDAY THROUGH 8 PM FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 11 AM PDT
FRIDAY. A HIGH WIND WATCH IS ALSO IN EFFECT FROM 11 AM FRIDAY
THROUGH 8 PM FRIDAY EVENING.

* TIMING...1 PM THURSDAY THROUGH 8 PM FRIDAY.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING
  TO 60 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS.
  TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF
  BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ521>524-NVZ014-016>018-020-022-190900-
/O.NEW.KVEF.WI.Y.0024.160519T2000Z-160521T0600Z/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BARSTOW...DAGGETT...
FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM....
SEARCHLIGHT...CAL-NEV-ARI
216 PM PDT WED MAY 18 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 11 PM PDT
FRIDAY FOR MUCH OF THE MOJAVE DESERT AND SOUTHERN NEVADA...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 11 PM PDT
FRIDAY. 

* TIMING...WINDS WILL INCREASE THURSDAY AFTERNOON AND BECOME STRONG
  AND GUSTY. A BRIEF LULL IS POSSIBLE THURSDAY NIGHT WITH EVEN
  STRONGER WINDS EXPECTED FRIDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING
  TO 50 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS.
  TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF
  BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NVZ019-190900-
/O.NEW.KVEF.HW.A.0006.160519T2000Z-160521T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
216 PM PDT WED MAY 18 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* TIMING...SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON AND
  REMAIN VERY STRONG OVERNIGHT THURSDAY...PEAK FRIDAY AFTERNOON AND
  GRADUALLY DIMINISH BY FRIDAY EVENING.

* WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH. 

* IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE
  OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE DAMAGED
  OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ519-520-190900-
/O.NEW.KVEF.HW.A.0006.160519T2000Z-160520T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
216 PM PDT WED MAY 18 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT FOR THE SIERRA AND OWENS VALLEY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 

* TIMING...STRONG WINDS MAY DEVELOP THURSDAY AFTERNOON AND PEAK
  THURSDAY EVENING BEFORE SUBSIDING LATE THURSDAY NIGHT.

* WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH. STRONGEST WINDS
  EXPECTED ALONG AND WEST OF US 395. 

* IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE
  OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE DAMAGED
  OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. BLOWING DUST MAY
  MAKE FOR HAZARDOUS DRIVING AND ZERO VISIBILITY. CROSSWINDS WILL
  POSE SIGNIFICANT DANGER TO HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
175 
WWUS75 KVEF 190859
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 AM PDT THU MAY 19 2016

...STRONG WINDS RETURN TO THE REGION STARTING THIS AFTERNOON...

.A WEATHER SYSTEM WILL BRING STRONG WINDS TO THE AREA BEGINNING
THIS AFTERNOON AND PEAKING FRIDAY AFTERNOON BEFORE GRADUALLY
DIMINISHING SATURDAY. DOWNSLOPE WINDS ARE LIKELY IN THE SIERRA AND
SPRING MOUNTAINS AS WELL AS THE OWENS VALLEY. AREAS OF BLOWING DUST
CAN BE EXPECTED.

NVZ015-192000-
/O.UPG.KVEF.HW.A.0007.160520T1800Z-160521T0300Z/
/O.NEW.KVEF.HW.W.0013.160520T1800Z-160521T0300Z/
/O.CON.KVEF.WI.Y.0024.160519T2000Z-160520T1800Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
159 AM PDT THU MAY 19 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM PDT FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...1 PM THURSDAY THROUGH 8 PM FRIDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING
  TO 60 MPH ARE LIKELY FRIDAY AFTERNOON AND EVENING.

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. 
  TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF 
  BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ519-520-192000-
/O.UPG.KVEF.HW.A.0006.160519T2000Z-160520T1200Z/
/O.NEW.KVEF.HW.W.0012.160519T2000Z-160520T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
159 AM PDT THU MAY 19 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
  PEAK THIS EVENING BEFORE SUBSIDING LATE THURSDAY NIGHT.

* WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH. STRONGEST WINDS 
  EXPECTED ALONG AND WEST OF US 395. 

* IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE 
  OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE 
  DAMAGED OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. BLOWING 
  DUST MAY MAKE FOR HAZARDOUS DRIVING AND ZERO VISIBILITY. 
  CROSSWINDS WILL POSE SIGNIFICANT DANGER TO HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ019-192000-
/O.UPG.KVEF.HW.A.0006.160519T2000Z-160521T1200Z/
/O.NEW.KVEF.HW.W.0012.160519T2000Z-160521T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
159 AM PDT THU MAY 19 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND REMAIN
  VERY STRONG OVERNIGHT...PEAK FRIDAY AFTERNOON AND GRADUALLY
  DIMINISH BY FRIDAY EVENING.

* WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE 
  OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE 
  DAMAGED OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001>003-036-CAZ527-NVZ021-192000-
/O.EXB.KVEF.WI.Y.0024.160520T1800Z-160521T0600Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...LAKE HAVASU CITY...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...
YUCCA...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES...
HOOVER DAM...LAUGHLIN
159 AM PDT THU MAY 19 2016 /159 AM MST THU MAY 19 2016/

...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM
PDT /11 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM
PDT /11 PM MST/ FRIDAY. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG AND
  GUSTY. A BRIEF LULL IS POSSIBLE OVERNIGHT WITH EVEN STRONGER
  WINDS EXPECTED FRIDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING
  TO 50 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. 
  TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF 
  BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ521>524-NVZ014-016>018-020-022-192000-
/O.CON.KVEF.WI.Y.0024.160519T2000Z-160521T0600Z/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BARSTOW...DAGGETT...
FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM....
SEARCHLIGHT...CAL-NEV-ARI
159 AM PDT THU MAY 19 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT FRIDAY...

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG AND
  GUSTY. A BRIEF LULL IS POSSIBLE OVERNIGHT WITH EVEN STRONGER
  WINDS EXPECTED FRIDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING
  TO 50 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

* IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. 
  TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF 
  BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at May 18, 9:20 AM PDT, 4 hours 56 minutes earlier.

Area forecast discussion, May 18, 9:20 AM PDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
920 AM PDT WED MAY 18 2016

.SYNOPSIS...Drier conditions and warmer temperatures are expected
today. A chance of showers and thunderstorms will remain today,
mainly across Mohave County. A stronger weather system will arrive
late in the week bringing windy conditions to the area Thursday
afternoon through Saturday...as well as cooler temperatures for the
weekend.
&&

.UPDATE...No update necessary this morning. Showers and
thunderstorms will again develop today but will be limited to Mohave
county and the higher terrain of the Spring Mountains and Mojave
Preserve. Warmer temperatures are expected with considerably more
sunshine.

-Outler-

.SHORT TERM...Today through Friday Night.

The upper level low that brought widespread showers and
thunderstorms Tuesday will move east to the four corners region
today. This will result in considerably drier and warmer conditions
across the area. Mohave County stands the best shot of seeing
showers/thunderstorms today with some lingering moisture in place. A
slight chance also remains over other high elevation locations
across the forecast area...but most valleys should remain dry.

Attention then turns to the next Pacific trough digging south along
the west coast. This system will bring breezy to windy conditions
from Thursday afternoon into Saturday. Thursday is expected to be
the warmest day of the period...with highs reaching into the mid-
upper 90's in Las Vegas thanks to shortwave ridging and ample
mixing. Slightly cooler and much windier conditions are anticipated
Friday...with 40+ MPH gusts possible across much of the Southern
Great Basin as well as Mohave county. Will likely need wind
advisories in a few locations Friday (and perhaps even late
Thursday), but will let the day shift take another look before
issuing any products.

.LONG TERM...Saturday through Tuesday.

Low pressure is forecast to be wobbling over eastern Oregon
Saturday, with the belt of strongest winds shifting to our eastern
zones and points farther east. The trough axis swings through Sunday
as the main low weakens, bringing slight chances for showers to
areas north of Las Vegas. The models diverge a bit thereafter, but
agree on the general idea of troughing remaining over the West. This
will prevent temperatures from rising very much, with below normal
highs expected through the period.
&&

.AVIATION...For McCarran...Light and variable winds (favoring a
northwest direction at times) will likely become northeast at 5-10
KTS after 16z Wednesday before decreasing. VFR conditions are
expected through the period. Stronger southwest winds are expected
areawide Thursday into the weekend.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Mainly north winds at 5-10 KTS are expected through
Wednesday morning. Winds will then decrease...becoming light and
variable by late afternoon in most locations. Stronger southwest
winds are expected areawide Thursday into the weekend.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather according to standard operating procedures.
&&

SHORT TERM/AVIATION...Wolcott
LONG TERM.............Morgan

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:16 PM PDTHigh Wind WatchVEFClark, Nye12 hr
May 18, 2:16 PM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye57 hr

Nearby

High Wind Watches in Nevada, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.